Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Miami, FL

June 30, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 30, 2007, 3:58 PM EDT for Palm Beach County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2007, 3:58 PM EDT (19:58 UTC)
Expired
Jun 30, 2007, 4:34 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 302000
SVRMFL
FLC099-302100-
/O.NEW.KMFL.SV.W.0089.070630T1958Z-070630T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TORNADOES AND WIND GUSTS
  TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF RIVIERA BEACH...
  AND MOVING SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...

  MANGONIA PARK

  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2684 8023 2681 8026 2669 8018 2675 8009

$$

BD/GR
1 follow-up statement
000
WWUS52 KMFL 302034
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
434 PM EDT SAT JUN 30 2007

FLC099-302044-
/O.CAN.KMFL.SV.W.0089.000000T0000Z-070630T2100Z/
PALM BEACH FL-
434 PM EDT SAT JUN 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 2684 8023 2681 8026 2669 8018 2675 8009

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:11 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 30, 3:11 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT SAT JUN 30 2007

.DISCUSSION...CONVECTION IS DEVELOPING ACROSS PORTIONS OF INTERIOR
AND EAST COASTAL SECTIONS OF THE AREA...AND IS EXPECTED TO BECOME
MOST CONCENTRATED ACROSS THE LAKE REGION TO PALM BEACH COUNTY AS
THIS IS WHERE THE SURFACE TROUGH IS CURRENTLY LOCATED. THE GULF
COAST SEA BREEZE IS INLAND...SO REDUCED POPS TO SLIGHT CHANCE FOR
THE GREATER NAPLES AREA. AFTER CONVECTION ENDS THIS EVENING...A
RATHER TRANQUIL NIGHT IS EXPECTED ACROSS THE AREA. THE AREA WILL
BE PREDOMINATELY DRY OVERNIGHT...WITH JUST A SLIGHT CHANCE OF
SHOWERS ALONG THE GULF COAST DUE TO THE PREVAILING SW LIGHT FLOW.
MOST ACTIVITY SHOULD STAY OUT OVER THE GULF OF MEXICO...BUT CANNOT
DISCOUNT A FEW SHOWERS MOVING INLAND TO AFFECT THE GULF
COAST...ESPECIALLY TOWARDS DAWN.

GFS NOW SHOWS THE LOW LEVEL TROUGH REMAINING IN PLACE ACROSS THE
LAKE REGION OR INTO CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL
CONTINUE TO RESULT IN A CONTINUED MEAN SW WIND FLOW ACROSS
MAINLAND SOUTH FL. THIS PATTERN FAVORS LOWEST SHRA/TSRA CHANCES ALONG
THE GULF COAST AND HIGHER CHANCES ALONG THE ATLANTIC COAST. A
MID/UPPER LEVEL TROUGH WILL APPROACH THE AREA FROM THE NW ON
SUNDAY AND MOVE TO NEAR OUR GULF COASTAL WATERS ON MONDAY. THIS
WILL LEAD TO BETTER UPPER LEVEL DIVERGENCE AND SLIGHT MID LEVEL
COOLING...LEADING TO A MORE FAVORABLE ENVIRONMENT FOR MORE
THUNDERSTORM DEVELOPMENT.

REASONING IN THE EXTENDED FCST HAS REALLY NOT CHANGED. BROAD
TROUGH OVER THE EASTERN STATES WILL CONTINUE TO KEEP THE ATLANTIC
RIDGE SOUTH OF THE AREA THROUGH AT LEAST WEDNESDAY...CONTINUING
TO FAVOR CONVECTION INTERIOR/EAST COAST. THE RIDGE MAY BEGIN TO
NUDGE NORTH INTO THE AREA LATE NEXT WEEK. MADE NO SIGNIFICANT
CHANGES TO THE LONG TERM FCST.

&&

.AVIATION...VFR CONDS WILL CONTINUE OVER KAPF THE REST OF THE
AFTERNOON AND EVENING WITH ONLY ISOLD SHRA OVERNIGHT AND SUNDAY
MORNING HOURS. SCT SHRA/TSRA ARE EXPECTED TO DEVELOP OVER EASTERN
INLAND AREAS AND MOVE EAST OVER ERN TERMINALS THIS AFTERNOON AND
EVENING. WILL INDICATE TEMPO OVER ALL ERN TERMINALS THROUGH 20Z
BUT TSTMS MAY LINGER LONGER OVER THE AREA. VFR CONDITIONS ARE
EXPECTED OVERNIGHT AND SUNDAY MORNING HOURS.

&&

.MARINE...PREVAILING WINDS WILL CONTINUE TO BE OUT OF THE SW NEXT
SEVERAL DAYS WITH SPEEDS GENERALLY 10 KT OR LESS. WINDS/SEAS WILL
REMAIN LOW THROUGH THE MIDDLE PART OF NEXT WEEK.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  90  74  89 / 40 60 30 60
FORT LAUDERDALE  76  90  76  89 / 40 60 30 60
MIAMI            76  90  76  90 / 40 60 30 60
NAPLES           77  88  77  90 / 20 40 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WEATHER...57/DG
AVIATION...47/RHG
Hazardous weather outlook, Jun 30, 6:05 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
605 AM EDT SAT JUN 30 2007

FLZ063-066>075-168-172>174-302215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
605 AM EDT SAT JUN 30 2007

...THUNDERSTORMS LIKELY INTERIOR AREAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHEAST WINDS AROUND 10 MPH COMBINED WITH A LOW
TIDE SATURDAY AFTERNOON WILL RESULT IN A SLIGHT CHANCE OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR
ACROSS SOUTH FLORIDA TODAY...WITH THE HIGHEST PROBABILITIES ACROSS
THE INTERIOR PORTION OF THE PENINSULA DURING THE AFTERNOON AND
EARLY EVENING HOURS. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA
THROUGHOUT THE UPCOMING WEEK...WITH THUNDERSTORMS MOST NUMEROUS
DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...
LIGHTNING AND LOCALLY HEAVY RAINFALL APPEAR TO BE THE PRIMARY
THREATS. HOWEVER...AN UPPER-LEVEL TROUGH APPROACHING THE REGION BY
THE END OF THE WEEK MAY ALLOW FOR A FEW STRONGER STORMS TO DEVELOP
ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Jun 30, 2:50 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SAT JUN 30 2007

FLZ067-068-168-301945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
250 PM EDT SAT JUN 30 2007

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR DELRAY BEACH...BOYNTON
BEACH AND LAKE WORTH...MOVING NORTHEAST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS. BRIEF FUNNEL CLOUDS COULD ALSO
DEVELOP WITH THIS ACTIVITY.

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:28 PM EDTSpecial Marine WarningMFL62 min
Jun 30, 3:31 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach44 min
Jun 30, 4:30 PM EDTSpecial Marine WarningMFL90 min
Jun 30, 5:26 PM EDTSevere Thunderstorm WarningMFLMiami-Dade53 min
Jun 30, 5:36 PM EDTSpecial Marine WarningMFL84 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.